Alert archive / Kentucky / Tornado Warnings in 2025
Tornado Warning 95, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 4, 2025, 3:39 PM CDT for Calloway County, Trigg County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2025, 3:39 PM CDT (20:39 UTC)
- Expired
- Apr 4, 2025, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Calloway County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 65 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:40 PM CDT | HAIL 2.75 | 6 Wnw Hamlin, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 547 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted.
867
WFUS53 KPAH 042039
TORPAH
KYC035-221-042130-
/O.NEW.KPAH.TO.W.0095.250404T2039Z-250404T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
339 PM CDT Fri Apr 4 2025
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northeastern Calloway County in western Kentucky...
Southwestern Trigg County in western Kentucky...
* Until 430 PM CDT.
* At 338 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Turkey Bay, moving northeast at 30
mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Land Between The Lakes Area, Wranglers Campground, and Turkey Bay
around 345 PM CDT.
Canton around 355 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3664 8824 3687 8794 3664 8770 3663 8785
3666 8785 3668 8807 3666 8807 3656 8803
3654 8811
TIME...MOT...LOC 2038Z 236DEG 26KT 3663 8812
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
KC3 follow-up statements
849
WWUS53 KPAH 042047
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
347 PM CDT Fri Apr 4 2025
KYC035-221-042130-
/O.CON.KPAH.TO.W.0095.000000T0000Z-250404T2130Z/
Calloway KY-Trigg KY-
347 PM CDT Fri Apr 4 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN CALLOWAY AND SOUTHWESTERN TRIGG COUNTIES...
At 347 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wranglers Campground, moving northeast at 30 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Land Between The Lakes Area, Wranglers Campground, and Turkey Bay
around 350 PM CDT.
Canton around 355 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3667 8820 3687 8794 3664 8770 3663 8785
3666 8785 3668 8807 3666 8807 3656 8803
3657 8807
TIME...MOT...LOC 2047Z 236DEG 26KT 3667 8805
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
KC588
WWUS53 KPAH 042056
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
356 PM CDT Fri Apr 4 2025
KYC035-042106-
/O.CAN.KPAH.TO.W.0095.000000T0000Z-250404T2130Z/
Calloway KY-
356 PM CDT Fri Apr 4 2025
...THE TORNADO WARNING FOR NORTHEASTERN CALLOWAY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for western
Kentucky.
&&
LAT...LON 3673 8808 3687 8794 3664 8770 3663 8785
3666 8785 3668 8807
TIME...MOT...LOC 2056Z 238DEG 28KT 3671 8797
$$
KYC221-042130-
/O.CON.KPAH.TO.W.0095.000000T0000Z-250404T2130Z/
Trigg KY-
356 PM CDT Fri Apr 4 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN TRIGG COUNTY...
At 356 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Wranglers Campground, moving northeast at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Canton and Land Between The Lakes Area around 400 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3673 8808 3687 8794 3664 8770 3663 8785
3666 8785 3668 8807
TIME...MOT...LOC 2056Z 238DEG 28KT 3671 8797
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
KC963
WWUS53 KPAH 042115
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
415 PM CDT Fri Apr 4 2025
KYC221-042124-
/O.CAN.KPAH.TO.W.0095.000000T0000Z-250404T2130Z/
Trigg KY-
415 PM CDT Fri Apr 4 2025
...THE TORNADO WARNING FOR SOUTHWESTERN TRIGG COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However, small hail is still possible with this
thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for western
Kentucky.
Remember, a Severe Thunderstorm Warning still remains in effect for
northeast portions of the county.
&&
LAT...LON 3673 8808 3687 8794 3664 8770 3663 8785
3666 8785 3668 8807
TIME...MOT...LOC 2108Z 236DEG 26KT 3679 8783
$$
KCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 4, 3:11 PM CDT, 28 minutes earlier. Its key messages:
- A particularly dangerous flooding situation due to additional waves of moderate to heavy rainfall through Saturday night resulting in historically high amounts, with weekly totals over one foot in places. Flooding of some homes and businesses is expected.
- Severe storm threat through tonight, including the threat for tornadoes, some potentially strong, as well as scattered damaging winds and large hail. The potential for tornadoes is greatest in southeast Missouri, western Kentucky, and far southern Illinois through midnight.
- Within continuing heavy rain area-wide, the severe weather threat does return Saturday afternoon mainly over western Kentucky, with the exact area and hazard types modulated by storms overnight and Saturday morning.
- Below to well below normal temperatures and mostly dry conditions for the first half of next week, including an increasing likelihood of frost conditions (>70 percent) Monday night and Tuesday night over a large portion of the area.
Area forecast discussion, Apr 4, 3:11 PM CDT, 28 minutes before
Area Forecast Discussion...Corrected
National Weather Service Paducah KY
Issued by National Weather Service Quad Cities IA IL
311 PM CDT Fri Apr 4 2025
.KEY MESSAGES...
- A particularly dangerous flooding situation due to additional
waves of moderate to heavy rainfall through Saturday night
resulting in historically high amounts, with weekly totals
over one foot in places. Flooding of some homes and businesses
is expected.
- Severe storm threat through tonight, including the threat for
tornadoes, some potentially strong, as well as scattered
damaging winds and large hail. The potential for tornadoes is
greatest in southeast Missouri, western Kentucky, and far
southern Illinois through midnight.
- Within continuing heavy rain area-wide, the severe weather
threat does return Saturday afternoon mainly over western
Kentucky, with the exact area and hazard types modulated by
storms overnight and Saturday morning.
- Below to well below normal temperatures and mostly dry
conditions for the first half of next week, including an
increasing likelihood of frost conditions (>70 percent) Monday
night and Tuesday night over a large portion of the area.
&&
.DISCUSSION...
Issued at 310 PM CDT Fri Apr 4 2025
A high impact and dangerous flood event for parts of Quad State
continues to unfold. Within this are a few windows of severe
weather as well, with the first being scattered storms across
western Kentucky through sunset, more numerous storms across
southeast Missouri expanding east-northeast after 430 PM and
through the evening, and finally on Saturday afternoon in mainly
western Kentucky.
The surface front, now more of a true warm front, has inched
its way into the far southern forecast area and will continue to
creep northward influenced by deepening low pressure across
western Arkansas. The warm sector is characterized by moisture-
rich air in the low-levels with low 70s surface dew points, and
resulting high amounts of instability (mlCAPEs > 2,000 J/kg)
with these maximum values right up along the boundary. With
little capping, cells have been readily developing and have been
quick to acquire some low-to mid-level rotation and right
deviations in movement, not surprisingly with the supercell
parameter space along a warm front. If any cells can acquire
slightly more depth and not interfere with each other too
greatly, a tornado threat exist near that boundary in western
Kentucky through 7-8 PM. Given the environmental fields, that
includes a possibility of a strong tornado.
Farther southwest under greater upper forcing for ascent across
Arkansas will support the warm front to push north with greater
haste into far southeast Missouri. Convective initiation in far
northeast Arkansas and southeast Missouri late this afternoon
would likely be discrete supercells. While it is uncertain how
long residence time on the warm front would be, the boundary may
be bulging in a way that some northeastward cells could have a
longer duration residence time in an ideal helicity-rich
environment (effective STPs 2-4), that would support a
heightened threat of a couple longer-lived tornadoes. That
threat would exist into adjacent areas of Illinois and Kentucky.
Also these supercells would have some hail threat too given >8
C/km mid-level lapse rates. That hail threat in fact would
extend northward with elevated activity north of the boundary
through the northern CWA. The threat for significant severe
hail (golf ball or larger) apart from the deep mature supercells
near to immediate north of the boundary might be more limited,
as is typical in deep moisture environments.
Into the evening, high thunderstorm coverage will occur within
the moist conveyor belt from Arkansas through central Illinois.
With multiple convectively-enhanced MCVs probable tracking
northeast, along with precipitation-loading, there is
likelihood to see at least some multi-county scale bowing,
quasi-linear structures capable of damaging winds and embedded
tornadoes (especially with any supercell structures), even north
of the effective boundary. Confidence is somewhat lower on
whether or not there will be a larger scale progression, which
if so could have greater wind threat yet would shift some of the
rainfall training (although there is largely nowhere in the CWA
can take much if any more rain). The severe threat should
gradually ease overnight but the rain will continue with
persistent moisture transport into and over the boundary.
Regarding rainfall through Saturday morning, confidence is high
in some places of southeast Missouri, southwest Illinois, and
the Purchase Region of western Kentucky receiving 3-6+ inches
of additional rain. Atmospheric variable magnitudes of moisture,
replenishment, and comparing to past events support this, and
high-resolution models also show this. Where exactly the
highest side of that envelope is will be dictated by how much
and how quickly any cold pool influences shift the deepest
convection. Flash flooding, high end in places where rainfall
becomes established for several hours, is highly probable.
For Saturday late morning through at least the evening, another
surge of moisture replenishment into and over the boundary is
expected as an upper level disturbance moves overhead. A domino
effect will occur on oscillating the boundary, and where that
feature will be exactly is near impossible to say yet. But
conceptually western Kentucky would be the more favored area
where the composite boundary will be or near. That would mean
the severe threat and the likelihood for the deepest storm
clouds and most persistent heavy rain would be. Additional
rainfall totals of 1 to 5 inches, highest again in and near
western Kentucky, are presently forecast.
The primary upper wave finally moves over the area on Sunday,
and while that likely will mean more rain, it should be more
showery with overall PWATs "down" to 1 to 1.2 inches. Finally
things dry out for good by late Sunday night. Temperatures will
be 10 to 15 degrees below normal during Monday and Tuesday, with
the pattern favorable (>70 percent) for frost and even some
freeze chance (30-60 percent across southern Illinois and
southwest Indiana).
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 110 PM CDT Fri Apr 4 2025
Scattered showers and isolated thunderstorms will continue
across most of the taf sites this afternoon. However,
numerous thunderstorms, many severe with the threat for
tornadoes, large hail, damaging winds, and flooding rains will
occur from early this evening through Saturday morning. There
will be a period of VFR conds south of warm front in the area
this afternoon but then widespread IFR/LIFR conds in numerous
thunderstorms this evening through much of Saturday.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Sunday morning for ILZ075>078-080>094.
MO...Flood Watch through Sunday morning for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through Sunday morning for INZ081-082-085>088.
KY...Flood Watch through Sunday morning for KYZ001>022.
&&
DISCUSSION...MTF
AVIATION...DRSHazardous weather outlook, Apr 4, 3:27 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY Issued by National Weather Service Quad Cities IA IL 327 PM CDT Fri Apr 4 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-052030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 327 PM CDT Fri Apr 4 2025 /427 PM EDT Fri Apr 4 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A high end flood threat remains in place due to additional rainfall tonight of 3 to 6 inches in places. This provides a likelihood of some home and business flooding in places that receive the most sustained thunderstorms. In addition, rapid rises on area rivers will occur. Severe thunderstorms are likely, especially over southeast Missouri, far southern Illinois, and western Kentucky, where a tornado threat also exists. A few tornadoes may be strong. Additional hazards include damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered severe storms with large hail, damaging winds, and a few tornadoes will be possible Saturday, mainly over western Kentucky. The Flood Watch will continue until Sunday morning. Waves of showers and thunderstorm with very heavy rainfall will continue and come to an end from west to east late Saturday night into Sunday. Widespread flash flooding is expected throughout the Quad State and catastrophic flooding is likely over portions of west Kentucky and possibly far southeast Missouri. In addition, most area rivers will rise above flood stage as we head through the weekend and into next week. Frost is probable with a freeze possible in some parts of the Quad State Monday and Tuesday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through early overnight, and possibly again Saturday. MTF
In the hours before
Local storm report, Apr 4, 3:32 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
332 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM Hail 6 ENE Murray 36.65N 88.22W
04/04/2025 M1.75 Inch Calloway KY Law Enforcement
Power outages reported as well.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:19 PM CDT | Special Weather Statement | PAH | Carlisle | 26 min |
| Apr 3, 8:29 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 46 min |
| Apr 3, 9:05 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 40 min |
| Apr 3, 9:41 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 23 min |
| Apr 3, 10:05 PM CDT | Flash Flood Warning | PAH | Carlisle, Fulton, Graves, Hickman | 6 hr |
| Apr 3, 10:41 PM CDT | Special Weather Statement | PAH | Marshall | 34 min |
| Apr 3, 10:43 PM CDT | Flash Flood Warning | PAH | Calloway, Livingston, Lyon, Marshall | 6 hr |
| Apr 3, 10:51 PM CDT | Flash Flood Warning | PAH | Carlisle, Hickman | 10 hr |
| Apr 3, 10:57 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Todd, Trigg | 48 min |
| Apr 3, 11:14 PM CDT | Flash Flood Warning | PAH | Fulton, Graves, Hickman, Livingston, Lyon, Marshall | 11 hr |
| Apr 3, 11:19 PM CDT | Special Weather Statement | PAH | Lyon, Marshall | 41 min |
| Apr 3, 11:39 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Hopkins, Livingston, Lyon and 2 more | 51 min |
| Apr 4, 12:18 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 27 min |
| Apr 4, 2:10 AM CDT | Special Weather Statement | PAH | Trigg | 20 min |
| Apr 4, 2:30 AM CDT | Special Weather Statement | PAH | Christian | 30 min |
| Apr 4, 3:04 AM CDT | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 54 hr |
| Apr 4, 6:54 AM CDT | River Flood Warning | PAH | Christian | 9 hr |
| Apr 4, 6:54 AM CDT | River Flood Warning | PAH | Christian | 11 hr |
| Apr 4, 10:17 AM CDT | Flash Flood Warning | PAH | Calloway, Fulton, Graves, Hickman, Lyon, Marshall | 46 hr |
| Apr 4, 11:04 AM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins, McLean, Muhlenberg | 47 hr |
| Apr 4, 3:14 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 20 min |
| Apr 4, 3:15 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 45 min |
| Apr 4, 4:02 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 43 min |
| Apr 4, 4:26 PM CDT | Special Weather Statement | PAH | Muhlenberg | 49 min |
| Apr 4, 4:37 PM CDT | Special Weather Statement | PAH | Christian | 38 min |
| Apr 4, 6:10 PM CDT | Special Weather Statement | PAH | Muhlenberg | 35 min |
Nearby
Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.